Alert archive / Texas / Gale Warnings in 2014

Gale Warning 4, NWS Brownsville, TX

January 23, 2014

NWS Brownsville, TX issued this gale warning at Jan 23, 2014, 4:05 AM CST. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 4:05 AM CST (10:05 UTC)
In effect from
Jan 23, 2014, 6:00 PM CST
Expired
Jan 24, 2014, 9:00 AM CST
In force
15 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WHUS74 KBRO 231005
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 AM CST THU JAN 23 2014

...DANGEROUS MARINE CONDITIONS LIKELY THURSDAY NIGHT AND FRIDAY...

.GALE CONDITIONS TO DEVELOP THURSDAY EVENING AS AN ARCTIC SURGES
SOUTH THROUGH THE COASTAL WATERS. GALE FORCE WINDS TO PERSIST
THROUGH FRIDAY MORNING. CONDITIONS WILL STEADILY IMPROVE FRIDAY
NIGHT AND THROUGH THE WEEKEND.

GMZ130-132-135-150-155-170-175-231815-
/O.UPG.KBRO.GL.A.0002.140123T2100Z-140124T1800Z/
/O.NEW.KBRO.GL.W.0004.140124T0000Z-140124T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
405 AM CST THU JAN 23 2014

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: NORTHERLY WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO 40
  KNOTS ARE EXPECTED OVER THE LAGUNA MADRE. NORTH TO NORTHEAST
  WINDS OF 30 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS ARE EXPECTED
  OVER THE GULF OF MEXICO WATERS.

* WAVES AND BAY CONDITIONS: VERY ROUGH BAY WATERS ARE LIKELY IN 
  RESPONSE TO THE STRONG NORTHERLY WINDS ON THE LAGUNA MADRE. 
  SEAS WILL BUILD TO 9 TO 11 FEET NEAR SHORE AND TO 10 TO 14 
  FEET OFFSHORE IN RESPONSE TO THE STRONG NORTHERLY AND 
  NORTHEASTERLY WINDS FOR THE GULF OF MEXICO WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
085 
WHUS74 KBRO 231827
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1227 PM CST THU JAN 23 2014

...DANGEROUS MARINE CONDITIONS THURSDAY NIGHT AND FRIDAY...

.GALE CONDITIONS TO DEVELOP THURSDAY EVENING AS AN ARCTIC COLD
FRONT SURGES SOUTH THROUGH THE COASTAL WATERS. GALE FORCE WINDS 
WILL PERSIST THROUGH FRIDAY MORNING. CONDITIONS WILL STEADILY
IMPROVE FRIDAY NIGHT AND THROUGH THE WEEKEND.

GMZ130-132-135-150-155-170-175-240300-
/O.CON.KBRO.GL.W.0004.140124T0000Z-140124T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1227 PM CST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY. 

* WINDS: NORTHERLY WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO 40 
  KNOTS ARE EXPECTED OVER THE LAGUNA MADRE. NORTH TO NORTHEAST 
  WINDS OF 30 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS ARE EXPECTED 
  OVER THE GULF OF MEXICO WATERS. 

* WAVES AND BAY CONDITIONS: VERY ROUGH BAY WATERS ARE LIKELY IN 
  RESPONSE TO THE STRONG NORTHERLY WINDS ON THE LAGUNA MADRE. 
  SEAS WILL BUILD TO 9 TO 11 FEET NEAR SHORE AND TO 10 TO 14 
  FEET OFFSHORE IN RESPONSE TO THE STRONG NORTHERLY AND 
  NORTHEASTERLY WINDS FOR THE GULF OF MEXICO WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
356 
WHUS74 KBRO 232143 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 PM CST THU JAN 23 2014

...DANGEROUS MARINE CONDITIONS TONIGHT AND FRIDAY...
...MARINERS URGED TO REMAIN IN PORT NEXT 24 HOURS...

.A STRONG ARCTIC COLD FRONT WILL BLAST THROUGH THE LOWER TEXAS
COASTAL WATERS LATE TONIGHT. VERY STRONG WINDS AND HIGH SEAS ARE
LIKELY FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF
PADRE ISLAND...AND A GALE WARNING REMAINS IN EFFECT.

GMZ130-132-135-150-155-170-175-240600-
/O.CON.KBRO.GL.W.0004.140124T0000Z-140124T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
343 PM CST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY FOR THE
LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 
0 TO 60 NAUTICAL MILES OFFSHORE.

* WINDS: NORTHERLY WINDS OF 25 TO 30 KNOTS WITH GUSTS UP TO 35
  KNOTS ARE EXPECTED OVER THE LAGUNA MADRE. NORTH TO NORTHEAST
  WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS ARE EXPECTED
  OVER THE GULF OF MEXICO WATERS.

* WAVES AND BAY CONDITIONS: VERY ROUGH BAY WATERS ARE LIKELY IN
  RESPONSE TO THE STRONG NORTHERLY WINDS ON THE LAGUNA MADRE. SEAS
  WILL BUILD TO 9 TO 11 FEET NEARSHORE AND TO 10 TO 14 FEET OFFSHORE
  IN RESPONSE TO THE STRONG NORTHERLY AND NORTHEASTERLY WINDS FOR
  THE GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
728 
WHUS74 KBRO 240312 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
912 PM CST THU JAN 23 2014

...DANGEROUS MARINE CONDITIONS TONIGHT AND FRIDAY... 
...MARINERS URGED TO REMAIN IN PORT NEXT 24 HOURS...

.A STRONG ARCTIC COLD FRONT HAS BLASTED THROUGH THE LOWER TEXAS
COASTAL WATERS. VERY STRONG WINDS AND HIGH SEAS ARE DEVELOPING 
ON THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE
ISLAND IN THE WAKE OF THE FRONT...AND A GALE WARNING REMAINS IN
EFFECT.

GMZ130-132-135-150-155-170-175-241100-
/O.CON.KBRO.GL.W.0004.000000T0000Z-140124T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
912 PM CST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY FOR THE
LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0
TO 60 NAUTICAL MILES OFFSHORE.

* WINDS: NORTHERLY WINDS OF 25 TO 30 KNOTS WITH GUSTS UP TO 35 
  KNOTS ARE EXPECTED OVER THE LAGUNA MADRE. NORTH TO NORTHEAST 
  WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS ARE EXPECTED 
  OVER THE GULF OF MEXICO WATERS. 

* WAVES AND BAY CONDITIONS: VERY ROUGH BAY WATERS ARE LIKELY IN 
  RESPONSE TO THE STRONG NORTHERLY WINDS ON THE LAGUNA MADRE. 
  SEAS WILL BUILD TO 9 TO 11 FEET NEARSHORE AND TO 10 TO 14 FEET 
  OFFSHORE IN RESPONSE TO THE STRONG NORTHERLY AND NORTHEASTERLY 
  WINDS FOR THE GULF OF MEXICO WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
889 
WHUS74 KBRO 240909
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 AM CST FRI JAN 24 2014

...HAZARDOUS MARINE CONDITIONS WILL CONTINUE TODAY...

.STRONG NORTHWEST TO NORTH WINDS WITH GUSTS TO GALE FORCE WILL
PERSIST THROUGH MID MORNING BEFORE WEAKENING TO ADVISORY CRITERIA
LATER IN THE DAY. VERY HIGH WAVE HEIGHTS HAVE BEEN GENERATED.

GMZ130-132-135-241500-
/O.CAN.KBRO.GL.W.0004.000000T0000Z-140124T1500Z/
/O.NEW.KBRO.SI.Y.0008.140124T0909Z-140124T2100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
309 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST TO NORTH 20 TO 30 KNOTS.

* BAY CONDITIONS: VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-241500-
/O.CON.KBRO.GL.W.0004.000000T0000Z-140124T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
309 AM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WINDS: NORTHWEST TO NORTH 25 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS.

* WAVES: UP TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 23, 3:32 AM CST, 33 minutes earlier.

Area forecast discussion, Jan 23, 3:32 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 AM CST THU JAN 23 2014

.SHORT TERM /TODAY THROUGH FRIDAY/...ONE MORE CALM AND WARM DAY
BEFORE WINTER RETURNS. ONE COLD FRONT LIES STATIONARY ACROSS
CENTRAL TEXAS AS THE ARCTIC FRONT IS MOVING THROUGH OKLAHOMA. AS A
SHORTWAVE AND JET STREAK...CURRENTLY APPROACHING THE FOUR
CORNERS...ROUNDS THE BOTTOM OF THE BROAD EASTERN TROUGH THE ARCTIC
FRONT TO SURGE SOUTH THROUGH OUR CWA. HIGH RESOLUTION MODELS
ARW/NMM SHOW THE SHARP FRONTAL BOUNDARY MOVING A LITTLE SLOWER
ENTERING THE NORTHERN ZONES BETWEEN 3-6 PM AND MOVING SOUTH OF
PORT ISABEL BEFORE 9 PM.

TODAY SOUTH TO SOUTHEAST WINDS ALONG WITH PARTLY CLOUDY TO OCCASIONAL
MOSTLY CLOUDY SKIES TO ALLOW TEMPERATURES TO CLIMB TO NEAR NORMAL
NORTH AND ABOVE NORMAL SOUTH. SOME AREAS IN THE RGV COULD APPROACH
80 IF THE FRONT MOVES THROUGH LATE IN THE AFTERNOON OR LATER. NO
RAIN IS ANTICIPATED IN ADVANCE OF THE FRONT WITH MUCH OF THE LIFT
DEVELOPING ALONG AND BEHIND THE FRONT AS THE ISENTROPIC LIFT
INCREASES WITH THE SHALLOW AIRMASS. KEPT RAIN CHANCES LOW UNTIL
AFTER THE FRONT.

TONIGHT AND FRIDAY...WINTER WEATHER HEADLINES AT THIS TIME WILL ONLY
INCLUDE A WIND CHILL ADVISORY FOR ALL AREAS FROM MIDNIGHT TONIGHT TO 3
PM FRIDAY. STRONG GRADIENT DEVELOPS BETWEEN THE 1045MB HIGH AND A
DEVELOPING LOW PRESSURE TROUGH SOUTHEAST OF THE COAST. 925MB WINDS
OF 25-35 KNOTS TO PARTIALLY TRANSLATE TO THE SURFACE AND WITH
SURFACE TEMPERATURES FALLING 20 TO 30 DEGREES WITHIN A 6 HOUR
PERIOD BEHIND THE FRONT WINDS CHILLS TO REACH CRITERIA AFTER
MIDNIGHT. TEMPERATURE PROFILES SHOWING TEMPERATURES FALLING
THROUGH 18Z THEN REMAINING STEADY THROUGH FRIDAY AFTERNOON. HIGHS
TO OCCUR AT MIDNIGHT FALLING TO MINIMUMS BETWEEN 9 AM AND NOON AS
THE COLDEST AIR ARRIVES. THERE REMAINS A QUANDARY ON IF
TEMPERATURES REACH FREEZING ACROSS THE NORTHERN ZONES AND THIS
WILL PLAY A FACTOR ON THE WINTRY WEATHER PRECIPITATION HAZARDS.
EVERYTHING IS POINTING TOWARDS A MIX OF RAIN AND SLEET ALONG AND
NORTHWEST OF SARITA TO RIO GRANDE CITY LINE. WITH SURFACE
TEMPERATURES TO REMAIN ABOVE FREEZING...ALBEIT 1 TO 3
DEGREES...ANY ACCUMULATION IS NOT EXPECTED. WITH THIS MENTION WILL
NOT ISSUE A WINTER WEATHER ADVISORY FOR SLEET OR FREEZING RAIN FOR
THAT MATTER HOWEVER A DROP OF ONLY A FEW DEGREES COULD CHANGE THE
STORY WITH LATER SHIFTS KEEPING A CLOSE EYE ON THIS DEVELOPING
WINTER WEATHER SITUATION. FARTHER EAST THERMAL PROFILES ARE LESS
CONDUCIVE FOR SLEET BUT CAN NOT RULE OUT SOME ICE PELLETS FALLING
OVER THE MCALLEN AREA AND MAYBE FAR EAST AS RAYMONDVILLE DURING
THE MORNING COMMUTE.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...HIGH PRESSURE WILL
SETTLE INTO SOUTHERN TEXAS FRIDAY NIGHT AS COASTAL TROUGHING
WEAKENS AND A COASTAL LOW SLOWLY MOVES EASTWARD. PRECIPITATION
FRIDAY NIGHT SHOULD BE CONFINED TO THE COASTAL COUNTIES AND
COASTAL WATERS AND CHANCES SHOULD MAINLY BE EAST OF THE AREA
BEGINNING SATURDAY. AS THE ARCTIC AIRMASS SLIDES EASTWARD HIGHS ON
SATURDAY WILL REBOUND INTO THE 60S AND INTO THE 70S ON SUNDAY AS
SFC WINDS BECOME SOUTHEASTERLY. THE NEXT FRONT IS PROGGED BY THE
ECMWF/GFS TO ARRIVE MONDAY. HIGHS MONDAY WILL FALL INTO THE 60S
WITH 50S A GOOD BET FOR TUESDAY. CLOUDS WILL INCREASE MONDAY NIGHT
WITH OVERRUNNING CONDITIONS RETURNING TUESDAY WITH SLIGHT CHANCE
OF RAIN OVER THE COASTAL WATERS AND COASTAL COUNTIES. OVERRUNNING
AND COASTAL TROUGHING WEAKEN WEDNESDAY WITH A RETURN TO ONSHORE
FLOW WEDNESDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN MODERATE
WITH HIGHS WEDNESDAY BACK INTO THE 60S.

&&

.MARINE...NOW THROUGH FRIDAY...RELATIVELY CALM TODAY BEFORE
CONDITIONS RAPIDLY DETERIORATE TONIGHT. MODERATE SOUTHEAST WINDS
OVERNIGHT HAVE KICKED UP THE SEAS WHICH SHOULD BE MAINTAINED AS
SOUTH WINDS TO REMAIN AT MODERATE SPEEDS IN ADVANCE OF THE MUCH
ADVERTISED ARCTIC FRONT. EXERCISE CAUTION WORDING MAINLY FOR THE
SEAS WILL BE ADDED FOR TODAY. GALE WARNINGS ARE NOW IN EFFECT
STARTING AT 6 PM THIS EVENING AND LASTING INTO FRIDAY MORNING. THE
LAGUNA MADRE HAS BEEN ADDED TO THE GALE WARNING WITH THE TIGHT
PRESSURE GRADIENT KNOCKING RIGHT ALONG THE COAST. ARCTIC FRONT TO
SURGE THROUGH THE COASTAL WATERS SHORTLY BEFORE 6 PM AND QUICKLY
MOVE SOUTH WITH NORTH WINDS TO RAMP UP RAPIDLY TO GALE FORCE
BEFORE MIDNIGHT. OVERNIGHT THE PRESSURE GRADIENT REMAINS
EXCEPTIONALLY STRONG AS A COASTAL TROUGH DEVELOPS SOUTH OF THE
COASTAL WATERS AND STRONG HIGH PRESSURE BUILDS INTO NORTH TEXAS.
SMALL CRAFT ADVISORIES TO REPLACE THE GALE WARNING FRIDAY
AFTERNOON AS NORTH WINDS BEGIN THEIR SLOW DIMINISHING.

FRIDAY NIGHT THROUGH MONDAY...HAZARDOUS MARINE CONDITIONS WILL BE
ONGOING AT THE BEGINNING OF THIS PERIOD WITH SMALL CRAFT ADVISORIES
LIKELY ONGOING. AS COASTAL TROUGHING WEAKENS AND COASTAL LOW MOVES
EASTWARD CONDITIONS WILL IMPROVE BY SATURDAY AFTERNOON WITH
FAVORABLE MARINE CONDITIONS RETURNING SATURDAY NIGHT THROUGH SUNDAY
NIGHT AS HIGH PRESSURE TAKES CONTROL. THE NEXT COLD FRONT IS
EXPECTED MONDAY WITH CONDITIONS DETERIORATING LATE MONDAY MORNING.
SMALL CRAFT ADVISORIES WILL BE POSSIBLE BEGINNING MONDAY AFTERNOON
ACROSS THE LOWER TEXAS COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  40  44  40 /  20  80  70  40
BROWNSVILLE          77  40  43  39 /  20  70  70  40
HARLINGEN            77  39  41  39 /  20  70  60  40
MCALLEN              75  36  39  39 /  20  70  60  20
RIO GRANDE CITY      71  34  36  36 /  20  70  60  20
SOUTH PADRE ISLAND   70  47  50  44 /  20  80  70  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY FOR
     TXZ248>257.

GM...GALE WARNING FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR
     GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...CAMPBELL
Hazardous weather outlook, Jan 22, 4:20 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 PM CST WED JAN 22 2014

TXZ248>257-231200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
420 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY THROUGH SATURDAY...
AND AGAIN ON MONDAY THROUGH TUESDAY.

FROZEN PRECIPITATION...IN THE FORM OF VERY LIGHT SNOW AND SLEET...
IS POSSIBLE OVER THE WESTERN AND CENTRAL PORTIONS OF DEEP SOUTH
TEXAS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-231200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
420 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A GALE WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THE GALE WATCH WILL
LIKELY BE UPGRADED TO A GALE WARNING EARLY THURSDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE LOWER TEXAS COASTAL
WATERS FOR FRIDAY AFTERNOON THROUGH SATURDAY...AND AGAIN ON MONDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:20 AM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more32 hr
Jan 23, 1:37 PM CSTWinter Weather AdvisoryBROBrooks, Jim Hogg, Zapata22 hr

Nearby

Gale Warnings in Texas, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.